Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 359, NWS Shreveport, LA

December 6, 2004Caldwell Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 6, 2004, 11:49 PM CST for Caldwell Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 6, 2004, 11:49 PM CST (05:49 UTC)
Expired
Dec 7, 2004, 12:45 AM CST
In force
56 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Caldwell Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 6, 8:50 PM CSTSevere Thunderstorm WatchSPC5 hr
Dec 6, 11:20 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1991 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 070549
SVRSHV
LAC021-070645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CST MON DEC 6 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 1245 AM CST

* AT 1143 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN         
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES WEST OF          
  CLARKS...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLARKS AROUND 1155 PM CST
  COLUMBIA AROUND 1205 AM CST

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 1245 AM CST.

LAT...LON 3205 9231 3193 9224 3205 9194 3226 9207

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 9:00 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Dec 6, 9:00 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CST MON DEC 6 2004

.DISCUSSION...

ANOTHER ZONE UPDATE TO COME...AS SEVERE THUNDERSTORM WATCH 913 HAS
BEEN ISSUED UNTIL 200 AM FOR THE REST OF NORTHERN LOUISIANA AND
SOUTHERN ARKANSAS. WILL START CANCELING PORTIONS OF WATCH 912 FOR
MUCH OF NORTHEAST TEXAS.  VERY LIMITED REPORTS OF SMALL HAIL HAVE
BEEN COMING IN...BUT THE ONLY TRUE SEVERE REPORT WAS IN UPSHUR
COUNTY WHERE A FEW TREES WERE BLOWN DOWN.

LINE OF STORMS SHOULD CONTINUE TO MOVE QUICKLY TO THE EAST AROUND 50
MPH...POSSIBLY CLEARING THE AREA AROUND MIDNIGHT.  WILL START
LOWERING POPS TO THE WEST...WITH ANTICIPATION OF MUCH OF NORTHEAST
TEXAS BECOMING MOSTLY CLEAR AFTER MIDNIGHT.  UPDATE WILL BE OUT
SHORTLY.

ELEVEN

&&

.UPDATED PRELIMINARY POINT TEMPS/POPS...
SHV  53  68  42  64 / 100   0   0  10
MLU  57  69  43  64 / 100  10   0   0
DEQ  45  65  35  62 /  60   0   0   0
TXK  51  67  40  62 /  60   0   0  10
ELD  54  67  40  62 / 100   0   0   0
TYR  49  67  42  64 /  50   0   0  20
GGG  51  67  42  64 /  50   0   0  20
LFK  54  69  43  66 /  80   0   0  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Dec 6, 12:00 PM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON DEC 6 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST MON DEC 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
DEVELOPING ACROSS MUCH OF THE FOUR STATE REGION THIS AFTERNOON...
AHEAD OF A STRONG AREA OF LOW PRESSURE ALOFT LIFTING NORTHEAST ACROSS
THE BIG BEND REGION OF SOUTHWEST TEXAS. THUNDERSTORMS ASSOCIATED WITH
THE SOUTHEAST TEXAS SEABREEZE WILL SLOWLY NUDGE NORTHEAST INTO DEEP
EAST TEXAS AND NORTHCENTRAL LOUISIANA...BUT ADDITIONAL SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS NORTH TEXAS AND SOUTHEAST OKLAHOMA...
WILL RAPIDLY LIFT NORTHEAST ACROSS NORTHEAST TEXAS AND SOUTHEAST
OKLAHOMA THROUGH EARLY EVENING AS WELL. SOME OF THESE STORMS COULD
BECOME SEVERE ACROSS THE REGION THIS AFTERNOON...BUT THE SEVERE
WEATHER THREAT WILL INCREASE THIS EVENING AND TONIGHT AS THIS STORM
SYSTEM EJECTS NORTHEAST ACROSS OKLAHOMA...SENDING A SQUALL LINE
RACING EAST ACROSS THE REGION TONIGHT. STRONG DAMAGING WINDS...LARGE
HAIL...AND HEAVY RAINFALL WILL BE POSSIBLE...BUT AN ISOLATED TORNADO
THREAT WILL EXIST IN ANY STORMS WHICH DEVELOP AHEAD OF THE SQUALL
LINE THIS EVENING. RAINFALL AMOUNTS OF AROUND AN INCH WILL BE
POSSIBLE...WITH LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE
IN THE STRONGER STORMS...ESPECIALLY OVER EAST TEXAS...WHERE GROUNDS
ARE ALREADY SATURATED. THUS...MINOR FLOODING PROBLEMS COULD DEVELOP
OVER THESE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A FEW THUNDERSTORMS MAY OCCUR IN CONNECTION WITH A FAST MOVING UPPER
LEVEL SYSTEM WEDNESDAY NIGHT INTO EARLY THURSDAY. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS
MUCH OF THE FOUR STATE AREA.

In the hours before

Local storm report, Dec 6, 8:30 PM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CST MON DEC 06 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND DMG     9 S GILMER              32.60N 94.95W
12/06/2004                   UPSHUR             TX   LAW ENFORCEMENT

            TREES DOWN NEAR WEST MOUNTAIN

&&

PARKER
Special weather statement, Dec 6, 9:42 PM CST, 2 hours 7 minutes before
ZCZC NEWSPSSHV ALL
TTAA00 KSHV DDHHMM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 PM CST MON DEC 6 2004

ARZ060-061-071-072-LAZ001>003-010-011-TXZ152-153-070500-
BOSSIER-CADDO-COLUMBIA-DE SOTO-HEMPSTEAD-LAFAYETTE-NACOGDOCHES-
NEVADA-RED RIVER LA-SHELBY-WEBSTER-
942 PM CST MON DEC 6 2004

...SEVERE THUNDERSTORM WATCH 912 CONTINUES FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...AND EAST TEXAS...UNTIL 11 PM...

THE FOLLOWING COUNTIES AND PARISHES REMAIN IN THE WATCH...

IN TEXAS...NACOGDOCHES AND SHELBY COUNTIES.

IN LOUISIANA...BOSSIER...CADDO...DE SOTO...RED RIVER...AND
WEBSTER PARISHES.

IN ARKANSAS...COLUMBIA...HEMPSTEAD...LAFAYETTE...AND NEVADA COUNTIES.

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS
THE EAST TEXAS LAKES AREA...NORTHWEST LOUISIANA...AND SOUTHWEST
ARKANSAS. THESE STORMS WILL PRODUCE OCCASIONAL HAIL AND STRONG WIND
GUSTS.
Special weather statement, Dec 6, 9:45 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CST MON DEC 6 2004

ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>151-
070405-
BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HARRISON-HOWARD-LITTLE RIVER-
MARION-MCCURTAIN-MILLER-MORRIS-PANOLA-RED RIVER TX-RUSK-SEVIER-SMITH-
TITUS-UPSHUR-WOOD-
945 PM CST MON DEC 6 2004

...PORTIONS OF SEVERE THUNDERSTORM WATCH 912 HAS BEEN CANCELED...

SEVERE THUNDERSTORM WATCH 912 HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN TEXAS...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...PANOLA...RED RIVER...RUSK...SMITH...
TITUS...UPSHUR...AND WOOD COUNTIES.

IN ARKANSAS...HOWARD...LITTLE RIVER...SEVIER...AND MILLER COUNTIES.

IN OKLAHOMA...MCCURTAIN COUNTY.

A LINE OF STRONG THUNDERSTORMS HAS MOVED EAST OF THESE COUNTIES...
ENDING THE SEVERE WEATHER THREAT FOR THESE COUNTIES.
Local storm report, Dec 6, 11:00 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CST MON DEC 06 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     BRYCELAND               32.44N 92.99W
12/06/2004                   BIENVILLE          LA   LAW ENFORCEMENT

            TREES DOWN

1022 PM     TSTM WND DMG     RINGGOLD                32.33N 93.28W
12/06/2004                   BIENVILLE          LA   LAW ENFORCEMENT

            TREES DOWN

&&

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 10:39 PM CSTSevere Thunderstorm WarningSHVBienville36 min
Dec 6, 11:01 PM CSTSevere Thunderstorm WarningSHVJackson, Winn59 min
Dec 6, 11:11 PM CSTSevere Thunderstorm WarningSHVLincoln, Union64 min
Dec 6, 11:12 PM CSTSevere Thunderstorm WarningSHVOuachita63 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.